Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 148, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 4, 2001, 4:47 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2001, 4:47 PM CDT (21:47 UTC)
- Expired
- Sep 4, 2001, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS54 KLIX 042149 SVRNEW LAC103-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 447 PM CDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...PEARL RIVER * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEARL RIVER. MOVEMENT WAS STATIONARY. THIS IS A DANGEROUS STORM WITH DIME SIZED HAIL AND DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:45 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 4, 2:45 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT TUE SEP 4 2001 MAYBE SOME RELIEF IN STORE FROM THE WET WEATHER SLATED FOR THE FORECAST AREA DURING THE NEXT FEW DAYS. THE EASTERN TROF WHICH HAD BEEN DICTATING WEATHER CONDITIONS ACROSS THE LOWER MISSISSIPPI RIVER VALLEY OVER THE PAST SEVERAL DAYS LOOKS TO HAVE SHIFTED FAR ENOUGH EASTWARD WHERE MID LEVEL DISTURBANCES SHOULD BEGIN TO HAVE MINIMAL EFFECTS ON THE FORECAST AREA STARTING WEDNESDAY. AT THE SAME TIME...THE UPPER LOW OVER SOUTHEAST TEXAS INITIALLY DOES NOT LOOK TO AFFECT THE WEATHER HERE AS NWP GUIDANCE MEANDERS THIS SYSTEM OVER TEXAS THROUGH WEDNESDAY BEFORE GETTING ENGULFED IN THE NEXT SHORTWAVE COMING OUT OF THE CENTRAL PLAINS ON THURSDAY. THIS ALLOWS FOR A GOOD RIDGE PATTERN TO DOMINATE THE EASTERN STATES THROUGH THE WEEK/S END BEFORE THE NEXT UPPER LOW OUT OF THE NORTHWESTERN STATES MOVES INTO THE CENTRAL PLAINS BY SUNDAY. THIS ALSO KEEPS FAIRLY STRONG SURFACE HIGH LOCKED IN ACROSS THE CENTRAL GULF COAST REGION. THE AVN MODEL CONTINUES TO HAVE A PRETTY GOOD HANDLE ON THIS PENDING SCENARIO AND SEE NO REASON TO DEVIATE FROM ITS COURSE. AVN TIME HEIGHTS DO CONTINUE TO SHOW SOME MID AND UPPER LEVEL DRYING TO OCCUR STARTING THURSDAY AND PERSIST INTO THE WEEKEND. THIS WOULD THEN JUSTIFY KEEPING THE FORECAST AROUND SEASONAL AND/OR CLIMO TRENDS STARTING THURSDAY. FOR WEDNESDAY...WILL RUN SLIGHTLY HIGHER CHANCES FOR RAIN AS TIME HEIGHTS AND SUBSEQUENT MODEL SOUNDINGS INDICATE A CONTINUES DEEP TROPICAL AIR MASS IN PLACE THROUGH 24 HOURS. PRELIM NUMBERS... MCB 71/91/71/90 2523 BTR 73/91/73/91 2523 MSY 74/91/74/90 2423 GPT 74/90/73/89 2423 .NEW...NONE LA...NONE. MS...NONE. 09
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.